Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Charleston, SC

July 15, 2016Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2016, 5:10 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 5:10 PM EDT (21:10 UTC)
Expired
Jul 15, 2016, 6:15 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:13 PM EDTHAIL 0.882 Ese Knightsville, SCNWS EMPLOYEE REPORTED NICKEL SIZED HAIL ALONG U.S. ROUTE 17A.
Jul 15, 5:21 PM EDTTSTM WND DMG2 Ssw Summerville, SCTHE DORCHESTER COUNTY WARNING POINT REPORTED A POWER LINE DOWN ALONG MIKEL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WUUS52 KCHS 152110
SVRCHS
SCC015-019-035-152215-
/O.NEW.KCHS.SV.W.0091.160715T2110Z-160715T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 510 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES EAST OF MONCKS CORNER TO 7 MILES SOUTHWEST
  OF SLANDS BRIDGE...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...
  ARCHDALE...NAVAL WEAPONS STATION CHARLESTON...
  MIDDLETON PLACE AND SLANDS BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3319 7971 3310 7967 3271 8042 3271 8043
      3272 8043 3274 8045 3276 8045 3284 8039
      3287 8040 3289 8039 3291 8041 3293 8040
      3297 8042 3304 8039 3309 8025
TIME...MOT...LOC 2110Z 292DEG 7KT 3315 7979 3290 8036 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
974 
WWUS52 KCHS 152147
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT FRI JUL 15 2016

SCC015-152156-
/O.CAN.KCHS.SV.W.0091.000000T0000Z-160715T2215Z/
BERKELEY SC-
547 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.

LAT...LON 3300 8012 3300 8010 3299 8010 3300 8005
      3291 8003 3272 8041 3272 8043 3274 8045
      3276 8045 3284 8039 3288 8040 3289 8039
      3291 8041 3293 8040 3296 8041 3305 8019
TIME...MOT...LOC 2146Z 000DEG 7KT 3302 8009 3285 8037 

$$

SCC019-035-152215-
/O.CON.KCHS.SV.W.0091.000000T0000Z-160715T2215Z/
CHARLESTON SC-DORCHESTER SC-
547 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CHARLESTON AND DORCHESTER COUNTIES...

AT 546 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LADSON TO 10 MILES SOUTHWEST OF SLANDS BRIDGE...
MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...SUMMERVILLE...SLANDS BRIDGE...ARCHDALE...MIDDLETON
PLACE...LADSON...RAVENEL AND KNIGHTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 8012 3300 8010 3299 8010 3300 8005
      3291 8003 3272 8041 3272 8043 3274 8045
      3276 8045 3284 8039 3288 8040 3289 8039
      3291 8041 3293 8040 3296 8041 3305 8019
TIME...MOT...LOC 2146Z 000DEG 7KT 3302 8009 3285 8037 

HAIL...1.00IN
WIND...60MPH
 
$$
240 
WWUS52 KCHS 152206
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT FRI JUL 15 2016

SCC019-035-152215-
/O.EXP.KCHS.SV.W.0091.000000T0000Z-160715T2215Z/
CHARLESTON SC-DORCHESTER SC-
606 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND DORCHESTER
COUNTIES WILL EXPIRE AT 615 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING ARE WEAKENING. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3300 8012 3300 8010 3299 8010 3300 8005
      3291 8003 3272 8041 3272 8043 3274 8045
      3276 8045 3284 8039 3288 8040 3289 8039
      3291 8041 3293 8040 3296 8041 3305 8019
TIME...MOT...LOC 2200Z 292DEG 7KT 3302 8009 3285 8037 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:40 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 15, 3:40 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
340 PM EDT FRI JUL 15 2016

.SYNOPSIS...
Through next week, Atlantic high pressure will extend west over
the region, and a trough of low pressure will linger inland.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tonight: Ongoing convective activity is expected to diminish this
evening and become confined mainly inland closer to the Midlands.
Residual outflow boundaries in this area could continue to kick off
at least isolated shallow convection beyond sunset. Thereafter, the
focus then turns to what appears to be mainly speed convergence
within the enhanced gradient between the inland trough and the high
over the Atlantic. Models all show varying degrees of showers and
storms getting started after midnight, though most of the activity
looks to be focused over the coastal waters and along the coast.
Have kept POP's in this area in the 20 percent chance range for now,
and higher values may eventually be needed based on evening model
runs. Otherwise, expect a warm and muggy night with lows in the
upper 70s in most areas.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Typically strong instability will support showers/thunderstorms
through this period, with the best coverage across northern/western
counties during the early afternoon through late afternoon/early
evening hours. Showers/thunderstorms could also develop over coastal
counties/adjacent coastal waters during the late night/early morning
hours.

A few afternoon/evening thunderstorms could briefly become
severe with damaging wet microbursts, while PWAT values around 2
inches could support locally excessive rainfall especially where
thunderstorms move slowly/erratically or redevelop/train over the
same areas. Daily differences will be subtle and will be addressed
within the following paragraphs.

Saturday: A weak upper trough and associated enhanced moisture as
depicted by 850-500 mean relative humidity progs will push into
areas north of I-16. Meanwhile, on the periphery of the upper trough
SW 850-500 mb winds 10-20 knots should support relatively
progressive multicell thunderstorms with an isolated damaging wind
threat but a limited potential for excessive rainfall. Thus, raised
pops into the low-end likely category across inland counties
Saturday afternoon.

Sunday: The weak upper trough and enhanced moisture featuring PWAT
values around 2 inches should persist. Weaker low/mid level winds as
compared with Saturday will support a complex mesoscale boundary
environment which will promote slower, more erratic thunderstorm
propagation marked by brief pulse severe thunderstorms and a greater
chance for locally excessive rainfall. Capped max pops around 50
percent north of I-16 Sunday afternoon, but locally greater pops
could eventually be required.

Monday: Guidance suggests a subtle trend toward upper ridging, so
coverage of afternoon/evening showers/thunderstorms could be
somewhat reduced as compared with Saturday/Sunday. Thus, capped
maximum pm pops in the 30-40 percent range. Once again, a weak
steering environment will translate to complex mesoscale boundaries
including the sea breeze and thunderstorm outflow which will
support erratic thunderstorm movement, brief episodes of pulse severe
thunderstorms with damaging wet microbursts and locally excessive
rainfall.

Through this period, guidance depicts sufficient convection over
coastal counties/adjacent coastal waters to justify at least slight
chance/chance pops during the late night/early morning hours.
However, model signals remain mixed with respect to the potential
for more significant convection/locally heavy rainfall during any
nocturnal convection episodes. Will continue to assess.

Otherwise, expect high temps in the lower to mid 90s except
mid/upper 80s on the beaches and lows mid/upper 70s inland and
lower 80s on the beaches through the period. daily heat index values
will peak over 100F but should remain below 110F, so Heat Advisories
are not expected. As always, temperatures will quickly fall into
the 70s where afternoon/evening thunderstorms occur.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Atlantic high pressure will extend westward over the southeast U.S.
while a trough persists inland. This will lead to a continuation of
mid-July weather with diurnal convection. The models are in good
agreement breaking/weakening the mid/upper level ridge over the
southeast in half as a trough develops to our north. This should
result in temperatures closer to normal, but little change from the
typical day to day chances for diurnal convection.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Based on current radar trends, and visible satellite imagery, it
appears the best chance for direct thunderstorm impacts will be at
KCHS. Still, most showers and storms are developing inland of the
terminals. Have maintained VCTS at both KCHS and KSAV since
confidence isn't high enough to introduce TSRA. Once storms
diminish this evening the rest of the period is expected to be
VFR.

Extended Aviation Outlook: Mainly VFR outside showers/thunderstorms.

&&

.MARINE...
Tonight: Basically a persistence forecast for the local waters as
the set up remains the same. The waters will continue to be caught
between the inland trough and high pressure to the east. This will
drive a moderate south to southwest flow, with some enhancement
within a nocturnal surge. Winds are expected to top out in the 15-20
knot range, highest across the South Carolina waters. Seas will
range 2-4 feet.

Saturday through Wednesday: No significant changes from recent
conditions are expected through this period. S/SW winds will be
enhanced by the diurnal sea breeze and will surge for several hours
each night. Capped maximum winds at 20 knots through the period.
Seas of 2-4 feet will prevail, highest beyond 20 nm. Thunderstorms
will create locally hazardous conditions.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...MS
AVIATION...BSH/SPR
MARINE...BSH/SPR
Hazardous weather outlook, Jul 15, 3:47 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT FRI JUL 15 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-161345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
347 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 2:04 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT FRI JUL 15 2016

SCZ040-151830-
ALLENDALE SC-
204 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
UNTIL 230 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALLENDALE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ALLENDALE...FAIRFAX...SYCAMORE...ULMER...SEIGLING...MARTIN...BARTON
AND APPLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3311 8137 3312 8120 3303 8108 3296 8121
      3294 8124 3291 8124 3289 8128 3288 8127
      3281 8142 3284 8142 3285 8146 3287 8145
      3288 8148 3290 8147 3296 8151 3301 8149
      3304 8153 3312 8141
TIME...MOT...LOC 1803Z 242DEG 18KT 3297 8138
Special weather statement, Jul 15, 4:15 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT FRI JUL 15 2016

SCZ045-152045-
INLAND BERKELEY SC-
415 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF OLD SANTEE CANAL STATE PARK...OR
10 MILES EAST OF MONCKS CORNER...MOVING NORTHEAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MONCKS
CORNER...ST. STEPHEN...BONNEAU...JAMESTOWN...PINOPOLIS...BONNEAU
BEACH...SAINT STEPHEN AND OLD SANTEE CANAL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3343 7987 3343 7988 3340 7985 3337 7980
      3338 7979 3332 7974 3332 7970 3330 7966
      3327 7956 3325 7953 3324 7948 3312 7992
      3318 8030 3346 7992
TIME...MOT...LOC 2015Z 223DEG 17KT 3324 7984
Special weather statement, Jul 15, 4:45 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI JUL 15 2016

SCZ044-045-052-152130-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
445 PM EDT FRI JUL 15 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANGAREE...OR OVER SUMMERVILLE. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH
CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...SLANDS BRIDGE...
GIVHANS FERRY STATE PARK...LADSON AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3319 7970 3297 7994 3295 8004 3300 8005
      3299 8010 3300 8010 3302 8016 3301 8018
      3299 8015 3300 8013 3298 8011 3298 8013
      3293 8009 3286 8037 3297 8042 3304 8039
      3307 8049
TIME...MOT...LOC 2044Z 176DEG 4KT 3305 8016

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:04 PM EDTSpecial Weather StatementCHSAllendale26 min
Jul 15, 4:15 PM EDTSpecial Weather StatementCHSBerkeley30 min
Jul 15, 4:28 PM EDTSevere Thunderstorm WarningCHSBerkeley62 min
Jul 15, 4:45 PM EDTSpecial Weather StatementCHSDorchester45 min
Jul 15, 6:34 PM EDTSpecial Weather StatementCHSColleton26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.